Colorado, 2018

Hail in Colorado, May 29, 2018

May 29, 2018 · NWS GLD · 4 events in 2 counties and zones

A broken line of thunderstorms moved southeast across East Central Colorado during the late afternoon and early evening. The largest hail reported with these storms was golf ball near Joes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

A broken line of thunderstorms moved southeast across East Central Colorado during the late afternoon and early evening. The largest hail reported with these storms was golf ball near Joes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at May 29, 2:38 PM MST, 59 minutes earlier.

Area forecast discussion, May 29, 2:38 PM MST, 59 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
338 PM MDT Tue May 29 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 320 PM MDT Tue May 29 2018

A shortwave along with a surface trough will bring two areas of
thunderstorms to the area. The first is to the eastern portion of
the area that should leave the area by late this afternoon.
Additions are moving in from the west at this time. Models are
consistent in bringing those storms into the western third to half
of the area before they weaken and dissipate. The storms will be
strong with maybe an isolated severe.

After the storms end, I expect fog to develop, mainly after
midnight. This makes sense with a lot of saturated ground, light
winds, and decreasing clouds. This fog will continue through mid
morning on Wednesday. Then the day will stay dry until late in the
day. At that time thunderstorms will begin to develop or move into
the far western portion of the area.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 328 PM MDT Tue May 29 2018

Wednesday night another disturbance will move over the Tri-State
area bringing showers and storms. Some storms could become severe
producing large hail and damaging winds.

Thursday afternoon, we will see high pressure dominate over the
area allowing warmer temperatures, in the mid to upper 90s, to
trend through Friday. CAA will move into the area on Saturday and
Sunday, with possible showers on Sunday night into Monday,
bringing highs to the mid 80s to near 90s through Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1159 AM MDT Tue May 29 2018

For Kgld, mvfr conditions with isolated thunderstorms near the
site are expected through 21z. At 21z vfr conditions will return
light and variable winds. At 02z, isolated thunderstorms will near
the site with northeast winds around 6 knots. At 09z mvfr
conditions with 6 miles and fog are expected until 15z. At 15z vfr
conditions return with light west winds.

For Kmck, Vfr conditions along with thunderstorms will be near or
at the site for the next couple of ours. From 20z to 02z east
winds near 8 knots and vfr conditions are expected. From 02z to
07z there will be isolated thunderstorms at or near the site. From
07z to 14z there will be mvfr conditions and west winds near 6
knots are expected. From 14z until the end of the period vfr and
west winds near 12 knots are expected.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 PM CDT this evening for KSZ003-004-015-
     016-029.

CO...NONE.
NE...Flash Flood Watch until 7 PM CDT this evening for NEZ081.

&&

SHORT TERM...BULLER
LONG TERM...EV
AVIATION...BULLER
Hazardous weather outlook, May 29, 10:02 AM MST, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1102 AM MDT Tue May 29 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1102 AM MDT Tue May 29 2018 /1202 PM CDT Tue May 29 2018/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

There will be a continue threat of locally heavy rainfall from Red
Willow county south to Gove along with Norton and Graham counties.
As a result there is a chance of flash flooding in that area.

For the entire area, there is now a lesser chance of severe
thunderstorms than what was expected earlier this morning. A few of
the thunderstorms could become severe with large hail and damaging
winds as the only threats.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required through early this evening.

In the hours before

Local storm report, May 29, 1:02 PM MST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
202 PM MDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     FLOOD            6 SE QUINTER            38.99N 100.17W
05/29/2018                   GOVE               KS   PUBLIC

            CORRECTS PREVIOUS FLOOD REPORT FROM 6 SE
            QUINTER. HACKBERRY CREEK WAS OUT OF ITS
            BANKS AT THIS LOCATION.

&&

MB
Local storm report, May 29, 1:05 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
205 PM MDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     FLOOD            3 N QUINTER             39.11N 100.24W
05/29/2018                   GOVE               KS   PUBLIC

            PLUM CREEK IS FLOWING ACROSS CASTLE ROCK
            ROAD. THE CREEK STAYS OUT OF ITS BANKS FOR
            ANOTHER 2 MILES DOWNSTREAM OF THIS LOCATION.

&&

MB
Special weather statement, May 29, 2:28 PM MST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Goodland KS
328 PM MDT TUE MAY 29 2018

COZ090-292145-
Yuma County CO-
328 PM MDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA COUNTY UNTIL
345 PM MDT...

At 328 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Holyoke, moving east at 20 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Wauneta.

This includes Highway 385 between mile markers 259 and 267.

LAT...LON 4035 10255 4041 10250 4039 10212 4027 10217
TIME...MOT...LOC 2128Z 277DEG 18KT 4036 10237
Local storm report, May 29, 2:31 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
331 PM MDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          11 N SEIBERT            39.45N 102.87W
05/28/2018                   KIT CARSON         CO   PUBLIC

            CORRECTS PREVIOUS TORNADO REPORT FROM 12 SW
            KIRK TO 11N SEIBERT. OFF-DUTY NWS EMPLOYEE
            SIGHTED A LANDSPOUT 11 MILES NORTH OF
            SEIBERT AT 5:35 PM MDT.

&&

VINCENT
Local storm report, May 29, 2:42 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
342 PM MDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             WINONA                  39.06N 101.25W
05/28/2018  M1.00 INCH       LOGAN              KS   TRAINED SPOTTER

0358 PM     FLASH FLOOD      3 N QUINTER             39.11N 100.24W
05/28/2018                   GOVE               KS   TRAINED SPOTTER

            SPOTTER CALLED IN OVER 1 FOOT OF FLOWING
            WATER ON CASTLE ROCK ROAD 3 MILES NORTH OF
            QUINTER.

0407 PM     HAIL             3 S PARK                39.07N 100.37W
05/28/2018  M0.88 INCH       GOVE               KS   COCORAHS

            COCORAHS REPORT OF NICKLE SIZE HAIL LOCATED
            3 MILES SOUTH OF PARK, KANSAS.

0421 PM     HAIL             1 NNE GOVE              38.97N 100.48W
05/28/2018  M0.88 INCH       GOVE               KS   STORM CHASER

            CHASER REPORTED NICKLE SIZE HAIL JUST NORTH
            NORTH OF EAST GOVE CITY.

0443 PM     FLASH FLOOD      HILL CITY               39.37N 99.85W
05/28/2018                   GRAHAM             KS   DEPT OF HIGHWAYS

            KDOT CLOSED US 283 SOUTH TO WAKEENEY DUE TO
            FLOODING.

0500 PM     HEAVY RAIN       1 E HILL CITY           39.37N 99.83W
05/28/2018  M5.10 INCH       GRAHAM             KS   PUBLIC

            5.1 INCHES OF RAINFALL SINCE 1:00 PM MDT.

0506 PM     TORNADO          17 N FLAGLER            39.53N 103.01W
05/28/2018                   KIT CARSON         CO   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTED LANDSPOUT.

0518 PM     TORNADO          17 WSW JOES             39.55N 102.97W
05/28/2018                   KIT CARSON         CO   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED A TORNADO.

0525 PM     HAIL             3 WSW BEARDSLEY         39.79N 101.28W
05/28/2018  M1.75 INCH       RAWLINS            KS   STORM CHASER

            GOLF BALL HAIL MEASURED BY STORM CHASER.

0525 PM     HAIL             2 E MCDONALD            39.79N 101.33W
05/28/2018  M1.75 INCH       RAWLINS            KS   STORM CHASER

            CHASER MEASURED GOLF BALL SIZED HAIL.

0525 PM     HAIL             3 E MCDONALD            39.79N 101.31W
05/28/2018  E1.75 INCH       RAWLINS            KS   STORM CHASER

            GOLF BALL SIZED HAIL MEASURED BY STORM
            CHASER.

0535 PM     TORNADO          11 N SEIBERT            39.45N 102.87W
05/28/2018                   KIT CARSON         CO   PUBLIC

            CORRECTS PREVIOUS TORNADO REPORT FROM 12 SW
            KIRK TO 11N SEIBERT. OFF-DUTY NWS EMPLOYEE
            SIGHTED A LANDSPOUT 11 MILES NORTH OF
            SEIBERT AT 5:35 PM MDT.

0654 PM     TSTM WND DMG     1 N COLBY               39.40N 101.05W
05/28/2018                   THOMAS             KS   LAW ENFORCEMENT

            THOMAS COUNTY SHERIFF'S OFFICE REPORTED DOWN
            POWER LINES AND LARGE TREE LIMBS AT THE 700
            BLOCK OF NORTH FRANKLIN AVE. IN COLBY, KS.

0741 PM     NON-TSTM WND GST 2 E MCCOOK              40.20N 100.59W
05/28/2018  M62 MPH          RED WILLOW         NE   ASOS

0741 PM     NON-TSTM WND GST 2 E MCCOOK              40.20N 100.59W
05/28/2018  M62 MPH          RED WILLOW         NE   ASOS

0742 PM     HAIL             BETHUNE                 39.30N 102.42W
05/28/2018  M1.00 INCH       KIT CARSON         CO   PUBLIC

            QUARTER SIZED HAIL REPORTED BY PUBLIC IN
            BETHUNE.

0935 PM     HAIL             1 NNE GOODLAND          39.37N 101.70W
05/28/2018  E0.50 INCH       SHERMAN            KS   OFFICIAL NWS OBS

            0.25" TO 0.50" SIZE HAIL OBSERVED AT NWS GLD
            AT 9:35 PM MDT.

0500 AM     HEAVY RAIN       3 SSW WINONA            39.01N 101.27W
05/29/2018  M1.88 INCH       LOGAN              KS   COCORAHS

            COCORAHS STATION KS-LG-2, 3 SSW WINONA.

0500 AM     HEAVY RAIN       9 S SHARON SPRINGS      38.75N 101.74W
05/29/2018  M1.16 INCH       WALLACE            KS   COCORAHS

            COCORAHS STATION KS-WA-1, 9 S SHARON
            SPRINGS.

0500 AM     HEAVY RAIN       QUINTER 3.3 SSE         39.03N 100.20W
05/29/2018  M6.25 INCH       GOVE               KS   COCORAHS

            COCORAHS STATION KS-GO-9, QUINTER 3.3 SSE.

0500 AM     HEAVY RAIN       3 S MONUMENT            39.05N 101.00W
05/29/2018  M1.84 INCH       LOGAN              KS   COCORAHS

            COCORAHS STATION KS-LG-8, 3 S MONUMENT.

0510 AM     HEAVY RAIN       9 N LEVANT              39.52N 101.16W
05/29/2018  M1.09 INCH       THOMAS             KS   COCORAHS

            COCORAHS STATION KS-TH-27, 9 N LEVANT.

0521 AM     HEAVY RAIN       GRAINFIELD              39.11N 100.47W
05/29/2018  M2.96 INCH       GOVE               KS   COCORAHS

            COCORAHS STATION KS-GO-8, GRAINFIELD.

0530 AM     HEAVY RAIN       OAKLEY                  39.13N 100.85W
05/29/2018  M1.93 INCH       LOGAN              KS   COCORAHS

            COCORAHS STATION KS-LG-10, OAKLEY.

0545 AM     HEAVY RAIN       COLBY                   39.39N 101.05W
05/29/2018  M2.38 INCH       THOMAS             KS   COCORAHS

            COCORAHS STATION KS-TH-11, COLBY.

0553 AM     HEAVY RAIN       BURLINGTON CO AIRPORT   39.24N 102.29W
05/29/2018  M2.00 INCH       KIT CARSON         CO   ASOS

            ASOS STATION ITR, BURLINGTON CO AIRPORT.

0553 AM     HEAVY RAIN       HILL CITY KS AIRPORT    39.38N 99.83W
05/29/2018  M5.64 INCH       GRAHAM             KS   ASOS

            ASOS STATION HLC, HILL CITY KS AIRPORT.

0600 AM     HEAVY RAIN       QUINTER                 39.07N 100.24W
05/29/2018  M6.89 INCH       GOVE               KS   PUBLIC

            PUBLIC REPORTED 6.89 RAINFALL FOR THE PAST
            24 HOURS.

0600 AM     HEAVY RAIN       4 N LEBANON             40.11N 100.28W
05/29/2018  M1.08 INCH       RED WILLOW         NE   COCORAHS

            COCORAHS STATION RED_006, 4 N LEBANON.

0600 AM     HEAVY RAIN       OAKLEY 7.3 SSW          39.03N 100.92W
05/29/2018  M1.14 INCH       LOGAN              KS   COCORAHS

            COCORAHS STATION KS-LG-15, OAKLEY 7.3 SSW.

0600 AM     HEAVY RAIN       HOXIE                   39.36N 100.44W
05/29/2018  M1.25 INCH       SHERIDAN           KS   COCORAHS

            COCORAHS STATION KS-SD-11, HOXIE.

0600 AM     HEAVY RAIN       RUSSELL SPRINGS 3N      38.96N 101.17W
05/29/2018  M1.31 INCH       LOGAN              KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION RLLK1, RUSSELL
            SPRINGS 3N.

0600 AM     HEAVY RAIN       NORTON                  39.84N 99.89W
05/29/2018  M1.34 INCH       NORTON             KS   COCORAHS

            COCORAHS STATION KS-NT-3, NORTON.

0600 AM     HEAVY RAIN       COLBY                   39.39N 101.05W
05/29/2018  M1.38 INCH       THOMAS             KS   COCORAHS

            COCORAHS STATION KS-TH-18, COLBY.

0600 AM     HEAVY RAIN       ATWOOD                  39.81N 101.04W
05/29/2018  M1.50 INCH       RAWLINS            KS   COCORAHS

            COCORAHS STATION KS-RA-17, ATWOOD.

0600 AM     HEAVY RAIN       GOODLAND NORTHEAST      39.35N 101.70W
05/29/2018  M1.75 INCH       SHERMAN            KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION DDTK1, GOODLAND
            NORTHEAST.

0600 AM     HEAVY RAIN       1 W DRESDEN             39.62N 100.44W
05/29/2018  M1.82 INCH       DECATUR            KS   COCORAHS

            COCORAHS STATION KS-DC-5, 1 W DRESDEN.

0600 AM     HEAVY RAIN       DRESDEN                 39.62N 100.42W
05/29/2018  M1.86 INCH       DECATUR            KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION DRSK1, DRESDEN.

0600 AM     HEAVY RAIN       GOVE CITY 16.0 SSE      38.76N 100.34W
05/29/2018  M4.70 INCH       GOVE               KS   COCORAHS

            COCORAHS STATION KS-GO-11, GOVE CITY 16.0
            SSE.

0600 AM     HEAVY RAIN       QUINTER 12.0 S          38.89N 100.25W
05/29/2018  M5.83 INCH       GOVE               KS   COCORAHS

            COCORAHS STATION KS-GO-13, QUINTER 12.0 S.

0600 AM     HEAVY RAIN       COLBY                   39.39N 101.05W
05/29/2018  M1.38 INCH       THOMAS             KS   COCORAHS

            COCORAHS STATION KS-TH-18, COLBY.

0600 AM     HEAVY RAIN       ATWOOD                  39.81N 101.04W
05/29/2018  M1.40 INCH       RAWLINS            KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION ATDK1, ATWOOD.

0600 AM     HEAVY RAIN       PENOKEE                 39.36N 99.97W
05/29/2018  M6.92 INCH       GRAHAM             KS   COCORAHS

            COCORAHS STATION KS-GH-6, PENOKEE.

0600 AM     HEAVY RAIN       2 N CLAYTON             39.77N 100.18W
05/29/2018  M1.53 INCH       DECATUR            KS   COCORAHS

            COCORAHS STATION KS-DC-2, 2 N CLAYTON.

0600 AM     HEAVY RAIN       HILL CITY 1E            39.36N 99.83W
05/29/2018  M6.65 INCH       GRAHAM             KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION HLLK1, HILL CITY 1E.

0600 AM     HEAVY RAIN       ATWOOD 0.7 S            39.80N 101.04W
05/29/2018  M1.40 INCH       RAWLINS            KS   COCORAHS

            COCORAHS STATION KS-RA-19, ATWOOD 0.7 S.

0600 AM     HEAVY RAIN       6 ENE ANGELUS           39.23N 100.57W
05/29/2018  M1.04 INCH       SHERIDAN           KS   COCORAHS

            COCORAHS STATION KS-SD-12, 6 ENE ANGELUS.

0600 AM     HEAVY RAIN       2 S PARK                39.07N 100.37W
05/29/2018  M5.25 INCH       GOVE               KS   COCORAHS

            COCORAHS STATION KS-GO-7, 2 S PARK.

0600 AM     HEAVY RAIN       OAKLEY 4W               39.11N 100.95W
05/29/2018  M2.36 INCH       LOGAN              KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION OAKK1, OAKLEY 4W.

0600 AM     HEAVY RAIN       GOODLAND                39.37N 101.70W
05/29/2018  M1.83 INCH       SHERMAN            KS   ASOS

            ASOS STATION GLD, GOODLAND.

0600 AM     HEAVY RAIN       6 SSW GRINNELL          39.03N 100.67W
05/29/2018  M1.77 INCH       GOVE               KS   COCORAHS

            COCORAHS STATION KS-GO-1, 6 SSW GRINNELL.

0600 AM     HEAVY RAIN       DENSMORE 2N             39.67N 99.73W
05/29/2018  M1.51 INCH       NORTON             KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION DNSK1, DENSMORE 2N.

0600 AM     HEAVY RAIN       ST. FRANCIS 8.6 NNE     39.88N 101.72W
05/29/2018  M1.42 INCH       CHEYENNE           KS   COCORAHS

            COCORAHS STATION KS-CN-7, ST. FRANCIS 8.6
            NNE.

0600 AM     HEAVY RAIN       WESKAN                  38.87N 101.96W
05/29/2018  M1.38 INCH       WALLACE            KS   COCORAHS

            COCORAHS STATION KS-WA-9, WESKAN.

0600 AM     HEAVY RAIN       1 SSW NORTON            39.82N 99.90W
05/29/2018  M1.33 INCH       NORTON             KS   COCORAHS

            COCORAHS STATION KS-NT-14, 1 SSW NORTON.

0600 AM     HEAVY RAIN       HOXIE 5.3 S             39.28N 100.45W
05/29/2018  M1.26 INCH       SHERIDAN           KS   COCORAHS

            COCORAHS STATION KS-SD-2, HOXIE 5.3 S.

0600 AM     HEAVY RAIN       6 ESE PALISADE          40.30N 101.01W
05/29/2018  M1.19 INCH       HITCHCOCK          NE   COCORAHS

            COCORAHS STATION HITC017, 6 ESE PALISADE.

0600 AM     HEAVY RAIN       PALISADE 2.4 WSW        40.34N 101.15W
05/29/2018  M1.12 INCH       HITCHCOCK          NE   COCORAHS

            COCORAHS STATION HITC020, PALISADE 2.4 WSW.

0600 AM     HEAVY RAIN       4 NNW MCCOOK            40.27N 100.65W
05/29/2018  M1.07 INCH       RED WILLOW         NE   COCORAHS

            COCORAHS STATION RED_019, 4 NNW MCCOOK.

0605 AM     HEAVY RAIN       STRATTON                39.30N 102.60W
05/29/2018  M1.54 INCH       KIT CARSON         CO   COCORAHS

            COCORAHS STATION CO-KC-123, STRATTON.

0627 AM     HEAVY RAIN       8 SSW PALCO             39.13N 99.62W
05/29/2018  M2.26 INCH       GRAHAM             KS   COCORAHS

            COCORAHS STATION KS-GH-8, 8 SSW PALCO.

0645 AM     HEAVY RAIN       6 ENE HALE              39.67N 102.01W
05/29/2018  M2.06 INCH       CHEYENNE           KS   MESONET

            MESONET STATION SFAK1, 6 ENE HALE.

0645 AM     HEAVY RAIN       4 S REAGER              39.77N 100.10W
05/29/2018  M1.06 INCH       NORTON             KS   MESONET

            MESONET STATION CLNK1, 4 S REAGER.

0700 AM     HEAVY RAIN       WALLACE                 38.91N 101.59W
05/29/2018  M1.40 INCH       WALLACE            KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION WLLK1, WALLACE.

0700 AM     HEAVY RAIN       6 NNE BETHUNE           39.39N 102.37W
05/29/2018  M3.15 INCH       KIT CARSON         CO   COCORAHS

            COCORAHS STATION CO-KC-139, 6 NNE BETHUNE.

0700 AM     HEAVY RAIN       COLBY 1.6 NNW           39.41N 101.05W
05/29/2018  M2.05 INCH       THOMAS             KS   COCORAHS

            COCORAHS STATION KS-TH-13, COLBY 1.6 NNW.

0700 AM     HEAVY RAIN       6 SSW VONA              39.21N 102.79W
05/29/2018  M1.90 INCH       KIT CARSON         CO   COCORAHS

            COCORAHS STATION CO-KC-130, 6 SSW VONA.

0700 AM     HEAVY RAIN       COLBY 1SW               39.39N 101.07W
05/29/2018  M1.55 INCH       THOMAS             KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION CBKK1, COLBY 1SW.

0700 AM     HEAVY RAIN       7 N RULETON             39.45N 101.89W
05/29/2018  M1.43 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-21, 7 N RULETON.

0700 AM     HEAVY RAIN       8 NNE BURLINGTON        39.42N 102.20W
05/29/2018  M1.22 INCH       KIT CARSON         CO   COCORAHS

            COCORAHS STATION CO-KC-80, 8 NNE BURLINGTON.

0700 AM     HEAVY RAIN       MORLAND 9.7 S           39.21N 100.05W
05/29/2018  M9.88 INCH       GRAHAM             KS   COCORAHS

            COCORAHS STATION KS-GH-1, MORLAND 9.7 S.

0700 AM     HEAVY RAIN       GOODLAND 17.3 SSW       39.13N 101.88W
05/29/2018  M1.30 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-32, GOODLAND 17.3
            SSW.

0700 AM     HEAVY RAIN       8 NNE ARAPAHOE          38.96N 102.10W
05/29/2018  M1.48 INCH       CHEYENNE           CO   COCORAHS

            COCORAHS STATION CO-CH-34, 8 NNE ARAPAHOE.

0700 AM     HEAVY RAIN       12 NNW RULETON          39.52N 101.93W
05/29/2018  M1.75 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-33, 12 NNW RULETON.

0700 AM     HEAVY RAIN       2 NNW RULETON           39.38N 101.90W
05/29/2018  M1.91 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-16, 2 NNW RULETON.

0700 AM     HEAVY RAIN       GOODLAND                39.35N 101.70W
05/29/2018  M2.12 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-3, GOODLAND.

0700 AM     HEAVY RAIN       7 NE PARK               39.18N 100.26W
05/29/2018  M4.95 INCH       SHERIDAN           KS   COCORAHS

            COCORAHS STATION KS-SD-8, 7 NE PARK.

0710 AM     FLOOD            1 E HILL CITY           39.36N 99.82W
05/29/2018                   GRAHAM             KS   DEPT OF HIGHWAYS

            KDOT REPORTED US-24 IN HILL CITY IS CLOSED
            TO K-18 JUNCTION DUE TO WASHED OUT ROADWAYS.

0710 AM     HEAVY RAIN       CO STRATTON 24 N        39.66N 102.62W
05/29/2018  M1.03 INCH       YUMA               CO   MESONET

            MESONET STATION SKKC2, CO STRATTON 24 N.

0719 AM     HEAVY RAIN       FLAGLER                 39.29N 103.07W
05/29/2018  M3.72 INCH       KIT CARSON         CO   MESONET

            MESONET STATION FLGLR, FLAGLER.

0719 AM     HEAVY RAIN       OBERLIN                 39.82N 100.53W
05/29/2018  M2.36 INCH       DECATUR            KS   MESONET

            MESONET STATION KOOES, OBERLIN.

0722 AM     HEAVY RAIN       12 NNW RULETON          39.52N 101.93W
05/29/2018  M1.68 INCH       SHERMAN            KS   MESONET

            MESONET STATION F1147, 12 NNW RULETON.

0728 AM     HEAVY RAIN       10 NNE GOODLAND         39.49N 101.63W
05/29/2018  M1.54 INCH       SHERMAN            KS   MESONET

            MESONET STATION C9922, 10 NNE GOODLAND.

0729 AM     HEAVY RAIN       OAKLEY                  39.13N 100.86W
05/29/2018  M2.04 INCH       LOGAN              KS   MESONET

            MESONET STATION KOKLY, OAKLEY.

0730 AM     HEAVY RAIN       HOXIE                   39.36N 100.44W
05/29/2018  M1.80 INCH       SHERIDAN           KS   MESONET

            MESONET STATION KHOXE, HOXIE.

0730 AM     HEAVY RAIN       GOODLAND                39.35N 101.70W
05/29/2018  M2.27 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-4, GOODLAND.

0735 AM     HEAVY RAIN       2 ENE COLBY             39.41N 101.01W
05/29/2018  M1.46 INCH       THOMAS             KS   MESONET

            MESONET STATION AT273, 2 ENE COLBY.

0735 AM     HEAVY RAIN       COLBY                   39.39N 101.05W
05/29/2018  M1.78 INCH       THOMAS             KS   MESONET

            MESONET STATION AP863, COLBY.

0737 AM     HEAVY RAIN       1 NW COLBY              39.40N 101.06W
05/29/2018  M1.49 INCH       THOMAS             KS   MESONET

            MESONET STATION C0352, 1 NW COLBY.

0739 AM     HEAVY RAIN       3 ENE GEM               39.44N 100.83W
05/29/2018  M1.00 INCH       THOMAS             KS   MESONET

            MESONET STATION F0981, 3 ENE GEM.

0740 AM     HEAVY RAIN       GOODLAND                39.35N 101.70W
05/29/2018  M1.98 INCH       SHERMAN            KS   MESONET

            MESONET STATION C2751, GOODLAND.

0742 AM     HEAVY RAIN       3 W BIRD CITY           39.76N 101.59W
05/29/2018  M1.08 INCH       CHEYENNE           KS   MESONET

            MESONET STATION D4654, 3 W BIRD CITY.

0843 AM     FLOOD            6 SE QUINTER            38.99N 100.17W
05/29/2018                   GOVE               KS   PUBLIC

            CORRECTS PREVIOUS FLOOD REPORT FROM 6 SE
            QUINTER. HACKBERRY CREEK WAS OUT OF ITS
            BANKS AT THIS LOCATION.

0843 AM     FLOOD            3 S QUINTER             39.02N 100.24W
05/29/2018                   GOVE               KS   PUBLIC

            HACKBERRY CREEK WAS OUT OF ITS BANKS.

0843 AM     FLOOD            3 N QUINTER             39.11N 100.24W
05/29/2018                   GOVE               KS   PUBLIC

            PLUM CREEK IS FLOWING ACROSS CASTLE ROCK
            ROAD. THE CREEK STAYS OUT OF ITS BANKS FOR
            ANOTHER 2 MILES DOWNSTREAM OF THIS LOCATION.

1050 AM     FLASH FLOOD      BOGUE                   39.36N 99.68W
05/29/2018                   GRAHAM             KS   COUNTY OFFICIAL

            ROOKS COUNTY DISPATCH REPORTED HWY 18 CLOSED
            FROM BOGUE, KS TO DAMAR, KS DUE TO FLASH
            FLOODING.

0138 PM     HAIL             3 S MCCOOK              40.16N 100.62W
05/29/2018  E1.00 INCH       RED WILLOW         NE   PUBLIC

            SPOTTER REPORTED AN ESTIMATED HAIL SIZE OF
            DIME TO QUARTER SIZED HAIL 3 MILES SOUTH OF
            MCCOOK.

&&

VINCENT
Special weather statement, May 29, 3:32 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Goodland KS
432 PM MDT TUE MAY 29 2018

COZ090-292245-
Yuma County CO-
432 PM MDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA COUNTY UNTIL
445 PM MDT...

At 432 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Cope, or 27 miles north of Stratton, moving southeast
at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Joes.

LAT...LON 3969 10277 3974 10271 3969 10253 3959 10264
TIME...MOT...LOC 2232Z 313DEG 9KT 3970 10270

The radar

The Goodland radar (KGLD), 94 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Yuma

When
May 29, 3:37 PM MST
Where
Yuma County, 4.14 mi NNW of Joes
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.708, -102.701

Ping-pong to golf ball size hail occurred with this storm.

Hail, Yuma

When
May 29, 4:22 PM MST to 4:30 PM MST
Where
Yuma County, 0.26 mi SE of Wray
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.078, -102.226

The hail ranged from penny to nickel size.

Hail, Kit Carson

When
May 29, 5:28 PM MST
Where
Kit Carson County, 9.8 mi N of Burlington Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.461, -102.296

The hail ranged from pea to nickel in size.

Hail, Kit Carson

When
May 29, 5:38 PM MST
Where
Kit Carson County, 4.74 mi NNE of Burlington Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.386, -102.258

A brief period of nickel to quarter size hail occurred.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2018Every state in 2018This day in weather historyWarnings in Colorado, May 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 758017, 758018, 758019, 758020.